I started having migraines after I went through menopause. I’ve taken Triptans for at least 5 years, and the headaches used to be twice a month for about 3 days each. For about the last 6 months, they are once a week for 1 - 2 days, but now my blood pressure has been high. I am wondering if the Relpax can make me have high blood pressure readings because the last 2 times I went to the dr. I had taken Relpax that day. Michol.
Triptans such as Relpax can cause an increase in blood pressure for some people. It’s important to discuss this with your doctor for a number of reasons. If you have high blood pressure, it’s important for you to control it, so checking your blood pressure when you haven’t taken a triptan is something that needs to be done. If you actually have hypertension, triptans should be avoided until it’s brought under control. If the triptans raise your blood pressure too high, you and your doctor may decide that triptans aren’t right for you.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
If you need help finding a Migraine and headache specialist,
visit our listing of _Patient Recommended Specialists _.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click** HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM**. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Do you have questions about Migraine? Reader questions are answered by UCNS certified Migraine and headache specialist Dr. David Watson, and award-winning patient educator and advocate Teri Robert. Questions may be submitted via our submission form. Accepted questions will be answered by publishing the answers in our Ask the Clinician column. For an overview of how we can help and questions we can and can’t answer, please see Seeking Migraine and Headache Diagnoses and Medical Advice.